MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.annemergmed.2012.03.007

Медицинская библиотека · Annals of emergency medicine · 2012

A characterization of synthetic cannabinoid exposures reported to the National Poison Data System in 2010.

Hoyte Christopher O, Jacob Jeena, Monte Andrew A, Al-Jumaan Mohammed, Bronstein Alvin C, Heard Kennon J

СтатьяПоддержка NIH: внешняя программаПеревод пока не подготовлен

Аннотация

STUDY

OBJECTIVE

Δ-9-Tetrahydrocannabinol homologs have been increasingly abused since their introduction in 2004. Such products were used as a "legal high" for those wishing to experience cannabinoid effects while evading basic drugs-of-abuse testing. We describe a series of exposures to products marketed as synthetic cannabinoids to better characterize the clinical effects in these patients.

METHODS

All Δ-9-tetrahydrocannabinol homolog exposures reported to the National Poison Data System between January 1, 2010, and October 1, 2010, were extracted with National Poison Data System generic codes and product codes for Δ-9-tetrahydrocannabinol homologs. Only cases involving a single-agent exposure to Δ-9-tetrahydrocannabinol homologs as the major category were analyzed. Descriptive statistics were generated for demographic data, management site, products involved, symptoms, duration of effects, treatments, and severity of clinical effects.

RESULTS

During the 9-month study period, there were 1,898 exposures to Δ-9-tetrahydrocannabinol homologs; 1,353 of these cases were single-agent exposures. The mean age was 22.5 years (SD 8.86 years). Most cases were reported in men (n=1,005; 74.3%). The majority of exposures were acute (88.2%; n=1,193). The most common clinical effect was tachycardia (37.7%; n=510). Seizures were reported in 52 patients (3.8%). The majority of clinical effects lasted for fewer than 8 hours (n=711; 78.4%) and resulted in 1,011 non-life-threatening clinical effects (92.9%). The most common therapeutic intervention was intravenous fluids (n=343; 25.3%). There was 1 death (0.1%).

CONCLUSION

The majority of cases were in young men intentionally abusing spice. Most exposures resulted in non-life-threatening effects not requiring treatment, although a minority of exposures resulted in more severe effects, including seizures.

Для цитирования: Hoyte Christopher O, Jacob Jeena, Monte Andrew A, Al-Jumaan Mohammed, Bronstein Alvin C, Heard Kennon J. A characterization of synthetic cannabinoid exposures reported to the National Poison Data System in 2010.. Annals of emergency medicine. 2012. DOI: 10.1016/j.annemergmed.2012.03.007.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.